Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 150, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 16, 2005, 8:59 PM CDT for Beaver County, Oklahoma. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2005, 8:59 PM CDT (01:59 UTC)
- Expired
- Jun 16, 2005, 10:30 PM CDT
- In force
- 91 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2940 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:45 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 16, 2:45 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT THU JUN 16 2005 .DISCUSSION... FOR TONIGHT...ANOTHER UPPER LEVEL SHORTWAVE TROF EXPECTED TO RACE ESEWD ACROSS SRN HIGH PLAINS. THIS FEATURE...COUPLED WITH SUFFICIENT MOISTURE AND INSTABILITY WILL LEAD TO THREAT OF TSTMS...GIVEN THAT THE MID LVL WARM LAYER WILL BE OVERCOME. 18Z AMA SOUNDING STILL SUGGESTED LOWER TO MIDDLE 90S TO BREAK THRU CAP. SHOULD THIS OCCUR... CAPE VALUES WELL OVER 3000 J/KG MAY W0ULD BE REALIZED. TSTMS ARE DVLPG OVER MOUNTAINS OF NM AND CO IN ADVANCE OF APCHG SHORTWAVE. SYNOPTIC SITUATION FAVORABLE FOR SVR TSTMS SHOULD THE ABV SCENARIO UNFOLD. WILL HOLD ON TO CHC POPS ALL ZNS TNGT AND RETAIN SVR WORDING. HIGHEST POPS NERN ZNS. FROM FRIDAY THRU NEXT THURSDAY...THE MAIN THEME OF THE FCST PCKG WILL BE A BUILDING CNTRL US UPPER LVL RIDGE AND CORRESPONDING WARM THICKNESSES AND INCREASE IN HEIGHTS. AS THIS OCCURS...MID LVL CAPPING INVERSION WILL ALSO STRENGTHEN...AND SHOULD PRETTY WELL SQUELCH TSTM DVLPMT...ESPECIALLY STARTING THIS WEEKEND AND CONTINUING INTO MUCH OF NEXT WEEK IF PROGS ARE ANY INDICATION. WILL MAINTAIN A DRY PCKG AFTER TNGT ALONG WITH TEMPS WARMING TO ABV NORMAL VALUES FOR MOST OF THE 7 DAY PERIOD. PREVIOUS PCKG HAS THESE ELEMENTS AND TRENDS COVERED AND HAVE RETAINED ITS INTEGRITY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 91 66 95 / 30 0 0 0 BEAVER OK 62 85 61 91 / 40 0 0 0 BOISE CITY OK 58 87 58 92 / 30 0 0 0 BORGER TX 64 88 66 94 / 30 0 0 0 BOYS RANCH TX 63 90 66 95 / 30 0 0 0 CANYON TX 66 92 67 96 / 30 0 0 0 CLARENDON TX 67 91 68 97 / 30 0 0 0 DALHART TX 60 88 62 94 / 30 0 0 0 GUYMON OK 61 86 60 91 / 40 0 0 0 HEREFORD TX 66 91 66 99 / 30 0 0 0 LIPSCOMB TX 64 86 63 92 / 40 0 0 0 PAMPA TX 64 88 66 94 / 30 0 0 0 SHAMROCK TX 66 91 67 97 / 30 0 0 0 WELLINGTON TX 68 92 69 98 / 30 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && ANDRADE
Hazardous weather outlook, Jun 16, 4:13 PM CDT, 4 hours 46 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT THU JUN 16 2005 OKZ001>003-TXZ001>020-171100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 413 PM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE. OTHERWISE...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ALONG AND EAST OF AN ELKHART KANSAS TO DUMAS TO BRICE LINE. WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF SUFFICIENT MOISTURE...AN UNSTABLE ATMOSPHERE...AND AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT ACROSS THE PANHANDLES. A FEW OF THE STORMS MAY BECOME SEVERE...WITH VERY LARGE HAIL...AND DAMAGING WINDS AS THE PRIMARY THREATS...AND A THREAT FOR TORNADOES IN THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE. IN ADDITION...BRIEF HEAVY RAINS MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES DURING THE AFTERNOON...EVENING...AND NIGHTTIME HOURS ON FRIDAY. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. IN ADDITION... LOCALLY HEAVY RAINS MAY ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST FORECASTS AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING...AND AGAIN ON FRIDAY AFTERNOON AND EVENING IF NECESSARY. BROST
In the hours before
Special weather statement, Jun 16, 6:15 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT THU JUN 16 2005 OKZ003-170015- BEAVER OK- 615 PM CDT THU JUN 16 2005 ...STRONG THUNDERSTORM IN BEAVER COUNTY... A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF KNOWLES AT 615 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SLATTERY
Local storm report, Jun 16, 6:32 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL BUFFALO LAKE 34.89N 102.13W
06/16/2005 0.88 INCH RANDALL TX MEDIA
&&
JCLocal storm report, Jun 16, 7:08 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 3 E GATE 36.85N 100.00W
06/16/2005 1.50 INCH BEAVER OK TRAINED SPOTTER
RELAYED FROM NWS OUN
&&
JCLocal storm report, Jun 16, 7:35 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 2 NW GOODNIGHT 35.05N 101.21W
06/16/2005 1.75 INCH ARMSTRONG TX TRAINED SPOTTER
&&
JCLocal storm report, Jun 16, 8:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
842 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 5 N GATE 36.92N 100.05W
06/16/2005 BEAVER OK NWS OFFICE
RELAYED BY DDC NWS
&&
JCLocal storm report, Jun 16, 8:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BEAVER 36.81N 100.52W
06/16/2005 1.00 INCH BEAVER OK TRAINED SPOTTER
&&
RTWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:07 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 32 min |
| Jun 16, 7:19 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 53 min |
| Jun 16, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 78 min |
| Jun 16, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 86 min |
| Jun 16, 7:58 PM CDT | Tornado Warning | AMA | Beaver | 62 min |
| Jun 16, 10:30 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 90 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.